Cipro XR Overdose
Different factors will affect the specific effects seen with an overdose of Cipro XR, but in general, nausea, vomiting, diarrhea, and dizziness are expected. Treatment options for people who take too much of this drug can include "pumping the stomach" and monitoring the kidneys, among other things.
Can You Take Too Much Cipro XR?Cipro® XR (ciprofloxacin extended release) is a prescription medication that belongs to a group of drugs called fluoroquinolones, or quinolones for short. It is used to treat urinary tract infections.
As with most medications, it may be possible to take too much Cipro XR. The specific effects of an overdose will likely vary, depending on a number of factors, including the Cipro XR dosage and whether it was taken with any other medications or substances.
- Slurred speech
- Nausea and vomiting
- Stomach pain
- Kidney problems.
Treatment for a Cipro XR Overdose
The treatment for this type of overdose will vary. If the overdose was recent, the healthcare provider may administer certain medicines to induce vomiting, or place a tube into the stomach to "pump" it.
Antacids containing magnesium, aluminum, or calcium may be given to bind to Cipro XR in the stomach and reduce the amount absorbed into the body. Dialysis is expected to remove only a small amount of Cipro XR from the body.
Treatment for any type of overdose typically involves supportive care, which consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options for someone who takes too much Cipro XR may include:
- Fluids through an intravenous line (IV) to keep hydrated
- Close monitoring of the kidneys.
It is important that you seek medical attention immediately if you believe that you or someone else may have overdosed on this medication.